Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 86, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 14, 2005, 10:59 AM CDT for Marshall County, Rutherford County, Williamson County, Tennessee. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2005, 10:59 AM CDT (15:59 UTC)
- Expired
- May 14, 2005, 11:30 AM CDT
- In force
- 31 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Marshall County, TN, Rutherford County, TN, Williamson County, TN
The radar
The Nashville radar (KOHX), 52 km from the middle of the area, began a volume at 16:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 4.0 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 246 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1194 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 141602
SVROHX
TNC117-149-187-141630-
/O.NEW.KOHX.SV.W.0086.050514T1559Z-050514T1630Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1059 AM CDT SAT MAY 14 2005
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN MARSHALL COUNTY IN TENNESSEE
THIS INCLUDES THE CITY OF CHAPEL HILL
WESTERN RUTHERFORD COUNTY IN TENNESSEE
THIS INCLUDES THE CITIES OF SMYRNA AND EAGLEVILLE
EASTERN WILLIAMSON COUNTY IN TENNESSEE
THIS INCLUDES THE CITIES OF TRINITY AND COLLEGE GROVE
* UNTIL 1130 AM CDT
* AT 1055 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS OVER SOUTHERN WILLIAMSON COUNTY...JUST EAST OF
THOMPSON STATION AND IN EXTREME NORTHEASTERN MARSHALL COUNTY...NEAR
THE MARSHALL COUNTY LINE. THESE STORMS WERE MOVING NORTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
7 MILES SOUTHEAST OF NOLENSVILLE BY 1110 AM CDT
THESE ARE DANGEROUS STORMS. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3586 8681 3559 8681 3556 8667 3576 8658
3598 8655 3598 8677
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 9:40 AM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, May 14, 9:40 AM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 940 AM CDT SAT MAY 14 2005 .DISCUSSION... BROKEN LINE OF CONVECTION HAS DEVELOPED OUT AHEAD OF FRONTAL BOUNDARY DOWN THROUGH WESTERN MIDDLE TN AT 930 AM. THIS ACTIVITY SHOULD PROGRESS EASTWARD THIS MORNING. EXPECT ISOLATED SEVERE STORMS POSSIBLE WITH THIS LINE...WITH LARGE HAIL BEING THE MAIN HAZARD. FRONTAL BOUNDARY STILL BACK THROUGH WESTERN KENTUCKY NEAR PADUCAH AND THEN DOWN ALONG MISSISSIPPI RIVER BETWEEN MEMPHIS AND JONESBORO. EXPECT A SECOND ROUND OF SHOWERS/TSTMS TO DEVELOP EARLY THIS AFTERNOON AS FRONTAL BOUNDARY HEADS THIS WAY. SOME OF THESE STORMS COULD ALSO BE SEVERE. BASED ON WIND SHIFT 12Z ETA HAS FRONT JUST ABOUT ON THE LAND BETWEEN THE LAKES AT 18Z (1 PM CDT) AND IN EASTERN MIDDLE TN NEAR PLATEAU AROUND 00Z (7 PM CDT). LEFT WITH A GOOD FORECAST BY MIDSHIFT AND WILL ONLY UPDATE TO REMOVE MORNING WORDING AROUND 1030 AM CDT. UNABLE TO LOG INTO CHAT ROOM THIS MORNING. && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && BOYD 01
Hazardous weather outlook, May 14, 10:24 AM CDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 1024 AM CDT SAT MAY 14 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-151030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 1024 AM CDT SAT MAY 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A COLD FRONT SWEEPING ACROSS THE THE MID STATE WILL BRING A SLIGHT RISK FOR SEVERE STORMS TODAY. ISOLATED SEVERE STORMS ARE POSSIBLE WITH LARGE HAIL AND DAMAGING DOWNBURST WINDS BEING THE MAIN HAZARDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS POSSIBLE TODAY. BOYD 01
In the hours before
Special weather statement, May 14, 10:34 AM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1034 AM CDT SAT MAY 14 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-141630- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 1034 AM CDT SAT MAY 14 2005 THUNDERSTORMS ARE EXPECTED TO INTENSIFY AND INCREASE IN COVERAGE IN MIDDLE TENNESSEE AS WE GO THROUGH THE REMAINDER OF THE MORNING INTO THE AFTERNOON HOURS. A FEW STORMS MAY PRODUCE DAMAGING WINDS AND PENNY SIZE HAIL. THIS ACTIVITY IS OCCURRING WELL AHEAD OF THE SURFACE COLD FRONT...WHICH IS ANALYZED FROM THE MISSOURI BOOTHEEL INTO SOUTHERN ILLINOIS. MODIFIED...NASHVILLE UPPER AIR SOUNDING SHOWS PLENTY OF MID LEVEL ENERGY AVAILABLE. SURFACE DEWPOINTS WILL RISE INTO THE LOW TO MID 60S BY EARLY AFTERNOON. WIND PROFILES ACROSS THE REGION SHOULD REMAIN NEARLY UNIDIRECTIONAL THROUGH A DEEP LAYER...WITH 40 TO 50 KNOT WINDS AT THE UPPER LEVELS OVER TENNESSEE AND KENTUCKY. IT IS POSSIBLE A SEVERE WEATHER WATCH MAY BE NEEDED TODAY ACROSS PARTS OF MIDDLE TENNESSEE. BOYD 01
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 10:31 AM CDT | Severe Thunderstorm Warning | OHX | Maury, Williamson | 29 min |
| May 14, 10:52 AM CDT | Severe Thunderstorm Warning | OHX | Sumner, Trousdale | 23 min |
| May 14, 12:05 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall | 25 min |
| May 14, 12:21 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Jackson, Putnam, Smith | 24 min |
| May 14, 12:40 PM CDT | Severe Thunderstorm Warning | OHX | Overton, Putnam | 35 min |
| May 14, 1:52 PM CDT | Severe Thunderstorm Warning | OHX | Dickson | 23 min |
| May 14, 1:52 PM CDT | Severe Thunderstorm Warning | OHX | Dickson | 23 min |
| May 14, 2:10 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham | 35 min |
| May 14, 2:15 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 30 min |
| May 14, 2:23 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson | 37 min |
| May 14, 2:53 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Wilson | 37 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.